Yıl 2010, Cilt 1 , Sayı 1, Sayfalar 24 - 27 2010-01-01

Severe Theophylline Intoxication, Rhabdomyolysis, Disseminated Intravascular Coagulopathy And Death
Şiddetli Teofilin Zehirlenmesi, Rabdomiyoliz, Dissemine İntravasküler Koagülopati ve Ölüm: Olgu Sunumu

Yunsur Çevik [1] , Cemil Kavalcı [2] , Murat Daş [3] , Seval İzdeş [4]


Background: Severe intoxication which is induced by theophylline which is used in the treatments of broncospastic pulmonary diseases is quite rare. In literature, there is limited number of rhabdomyolysis cases induced by theophylline toxicity. The statement of disseminated intravascular coagulopathy which develops after theophylline intoxication has not been detected in the literature.Case report: We present the case which has resulted with rhabdomyolysis, disseminated intravascular coagulopathy and death after overdose theophylline intake of a female patient at the age of seventeen.Conclusion: The overdose theophylline intake can cause quite mortal toxicity as a result of negative effects it causes on cardiovascular, neurological and metabolic systems. It should not be forgotten that in severe intoxications, rhabdomyolysis and disseminated intravascular coagulopathy can be developed, although the patient’s condition is good, she/he should be monitored with close monitorization under intensive care conditions
Giriş: Bronkospastik akciğer hastalıklarının tedavisinde kullanılan teofiline bağlı şiddetli zehirlenme oldukça nadirdir. Literatürde teofilin toksisitesine bağlı sınırlı sayıda rabdomiyoliz olgusu mevcuttur. Teofilin zehirlenmesi sonrası gelişen dissemine intravasküler koagülopati tablosu literatürde saptanmamıştır. Olgu: On yedi yaşında bayan hastada yüksek doz teofilin alımı sonrası, rabdomiyoliz, dissemine intravasküler koagülopati ve ölümle sonuçlanan olguyu sunuyoruz. Sonuç: Yüksek doz teofilin alımı, kardiyovasküler, nörolojik ve metabolik sistemler üzerinde meydana getirdiği olumsuz etkiler sonucu oldukça ölümcül seyreden toksisiteye neden olabilmektedir. Şiddetli zehirlenmelerde rabdomiyoliz ve dissemine intravasküler koagülopati gelişebileceği unutulmamalı, hastanın durumu iyi olsa bile yoğun bakım şartlarında yakın monitorizasyonla takip edilmelidir
  • Eshleman SH, Shaw LM. Massive theophylline over- dose with atypical metabolic abnormalities.Clin Chem 1990;36:398-399.
  • Shannon M. Life threatening events after theophylline overdose, a 10-year prospective analysis. Arch Intern Med 1999; 159:989-994.
  • Tesfaye H, Prusa R, Doupovcova J. Hypokalaemia in a suicide attempt of an adolescent girl. Cas Lek Cesk 2008;147:333–336.
  • Anderson W, Youl B, Mackay IR. Acute Theophylline İntoxication. Ann Emerg Med 1991; 20: 1143–1145.
  • Biberstein MP, Ziegler MG, Ward DM: Use of p-blocka- de and hemoperfusion for acute theophylline poisoning. West J Med 1984; 141:485-490.
  • Dellen RG. Seizures From Theophylline Use. West J Med 1983;138:415.
  • Teweleit S, Hippius M, Pfeifer R, Hoffmann A. Rhab- domyolysis as a rare complication of theophylline poi- soning. Med Klin (Münich) 2001;96:40–44.
  • Shimada N, Omuro H, Saka S, Ebihara I, Koide H. A case of acute renal failure with rhabdomyolysis caused by the interaction of theophylline and clarithromycin. Nippon Jinzo Gakkai Shi 1999;41:460-463.
  • Chatzizisis YS, Misirli G, Hatzitolios AI, Giannoqlou GD. The syndrome of rhabdomyolysis: complications and treatment. Eur J İntern Med 2008;19:568–574.
  • Rutten J, van den Berg B, van Gelder T, van Saase J. Se- vere theophylline intoxication: a delay in charcoal hae- moperfusion solved by oral activated charcoal. Nephrol Dial Trasplant 2005;20: 2868-2869.
  • Korsheed S, Selby NM, Fluck RJ. Treatment of seve- re theophylline poisoning with the molecular adsorbent recirculating system (MARS). Nephrol Dial Transplant 2007;22:969-70.
Diğer ID JA32DP96VG
Bölüm Case Report
Yazarlar

Yazar: Yunsur Çevik
Kurum: Sağlık Bakanlığı, Atatürk Eğitim Ve Araştırma Hastanesi, Acil Tıp Kliniği, Ankara, Türkiye

Yazar: Cemil Kavalcı
Kurum: Sağlık Bakanlığı, Atatürk Eğitim Ve Araştırma Hastanesi, Acil Tıp Kliniği, Ankara, Türkiye

Yazar: Murat Daş
Kurum: Sağlık Bakanlığı, Atatürk Eğitim Ve Araştırma Hastanesi, Acil Tıp Kliniği, Ankara, Türkiye

Yazar: Seval İzdeş
Kurum: Sağlık Bakanlığı, Atatürk Eğitim Ve Araştırma Hastanesi, Acil Tıp Kliniği, Ankara, Türkiye

Tarihler

Yayımlanma Tarihi : 1 Ocak 2010

Bibtex @ { jemcr535068, journal = {Journal of Emergency Medicine Case Reports}, issn = {}, eissn = {2149-9934}, address = {Yukarı Ayrancı Güleryüz Sk. No: 26/19 06550 Çankaya-Ankara, Turkey}, publisher = {Acil Tıp Uzmanları Derneği}, year = {2010}, volume = {1}, pages = {24 - 27}, doi = {}, title = {Severe Theophylline Intoxication, Rhabdomyolysis, Disseminated Intravascular Coagulopathy And Death}, key = {cite}, author = {Çevik, Yunsur and Kavalcı, Cemil and Daş, Murat and İzdeş, Seval} }
APA Çevik, Y , Kavalcı, C , Daş, M , İzdeş, S . (2010). Severe Theophylline Intoxication, Rhabdomyolysis, Disseminated Intravascular Coagulopathy And Death. Journal of Emergency Medicine Case Reports , 1 (1) , 24-27 . Retrieved from https://dergipark.org.tr/tr/pub/jemcr/issue/43642/535068
MLA Çevik, Y , Kavalcı, C , Daş, M , İzdeş, S . "Severe Theophylline Intoxication, Rhabdomyolysis, Disseminated Intravascular Coagulopathy And Death". Journal of Emergency Medicine Case Reports 1 (2010 ): 24-27 <https://dergipark.org.tr/tr/pub/jemcr/issue/43642/535068>
Chicago Çevik, Y , Kavalcı, C , Daş, M , İzdeş, S . "Severe Theophylline Intoxication, Rhabdomyolysis, Disseminated Intravascular Coagulopathy And Death". Journal of Emergency Medicine Case Reports 1 (2010 ): 24-27
RIS TY - JOUR T1 - Severe Theophylline Intoxication, Rhabdomyolysis, Disseminated Intravascular Coagulopathy And Death AU - Yunsur Çevik , Cemil Kavalcı , Murat Daş , Seval İzdeş Y1 - 2010 PY - 2010 N1 - DO - T2 - Journal of Emergency Medicine Case Reports JF - Journal JO - JOR SP - 24 EP - 27 VL - 1 IS - 1 SN - -2149-9934 M3 - UR - Y2 - 2020 ER -
EndNote %0 Journal of Emergency Medicine Case Reports Severe Theophylline Intoxication, Rhabdomyolysis, Disseminated Intravascular Coagulopathy And Death %A Yunsur Çevik , Cemil Kavalcı , Murat Daş , Seval İzdeş %T Severe Theophylline Intoxication, Rhabdomyolysis, Disseminated Intravascular Coagulopathy And Death %D 2010 %J Journal of Emergency Medicine Case Reports %P -2149-9934 %V 1 %N 1 %R %U
ISNAD Çevik, Yunsur , Kavalcı, Cemil , Daş, Murat , İzdeş, Seval . "Severe Theophylline Intoxication, Rhabdomyolysis, Disseminated Intravascular Coagulopathy And Death". Journal of Emergency Medicine Case Reports 1 / 1 (Ocak 2010): 24-27 .
AMA Çevik Y , Kavalcı C , Daş M , İzdeş S . Severe Theophylline Intoxication, Rhabdomyolysis, Disseminated Intravascular Coagulopathy And Death. Journal of Emergency Medicine Case Reports. 2010; 1(1): 24-27.
Vancouver Çevik Y , Kavalcı C , Daş M , İzdeş S . Severe Theophylline Intoxication, Rhabdomyolysis, Disseminated Intravascular Coagulopathy And Death. Journal of Emergency Medicine Case Reports. 2010; 1(1): 27-24.